MAUDE Adverse Event Report: SYNTHES GMBH BOLT FOR FEMORAL NECK SYS 105 LENGTH-S; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH BOLT FOR FEMORAL NECK SYS 105 LENGTH-S; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 04.168.305S
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, during an fns case, the guidewire was measured to determine the length of the locking bolt.When the stepped reamer was set to the correct length and began to ream, it was realized under x-ray that the measurement was incorrect and the stepped reamer would have penetrated the femoral head if reaming were to be continued.The correct guidewire and measuring device from the fns set was used.The sterile boxed 105mm fns bolt was opened when it was determined it would be the incorrect size.The surgeon attempted to put in the 105mm bolt, but it was going to be to long so a 100mm bolt was opened.It was unknown if there was any patient consequences.This complaint involves one (1) device.This report is for one (1) bolt for femoral neck sys 105 length-s.This is report 1 of 2 for complaint (b)(4).

Brand Name
BOLT FOR FEMORAL NECK SYS 105 LENGTH-S
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16229876
Report Number8030965-2023-00805
Device Sequence Number5351634
Product Code KTT
UDI-Device Identifier10886982274779
UDI-Public(01)10886982274779
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.168.305S
Device Catalogue Number04.168.305S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/31/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK - MEASURING DEVICES: TRAUMA; UNK - REAMERS
Patient SexUnknown